# SDR CA060731003

- Difficulty date: July 28, 2006
- Submitted: August 2, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,449 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 13828
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION AN AME VISUALLY DISCOVERED A CRACK 2-3 INCHES IN LENGTH. THE CRACK IS LOCATED BETWEEN CYLINDERS 3 AND 5 IN THE VICINITY OF THE LOWER RIB. PREVIOUSLY NO DISCREPANCIES HAD BEEN NOTED. THE ENGINE WAS SUBSEQUENTLY REMOVED FOR REPAIR AT AN APPROVED ENGINE OVERHAUL SHOP. THE TTSN FOR THIS CASE COULD NOT BE OBTAINED. THIS CASE WAS INSTALLED 516.8 HRS EARLIER BECAUSE OF ANOTHER INCIDENT OF CRACKED CASE.
